Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 95, NWS Shreveport, LA

May 26, 2002Shelby County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 26, 2002, 6:34 PM CDT for Shelby County, Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2002, 6:34 PM CDT (23:34 UTC)
Expired
May 26, 2002, 7:30 PM CDT
In force
56 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Shelby County, TX

The radar

The Shreveport radar (KSHV), 81 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 6:50 PM CDTThunderstorm Wind 52 ECenter, TXSeveral large trees down across FM 3126.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1160 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 262334
SVRSHV
TXC419-270030-
/NEW.KSHV.SV.W.0187.262334-270030/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
634 PM CDT SUN MAY 26 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN EASTERN TEXAS

* UNTIL 730 PM CDT

* AT 634 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF CENTER...
  MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CENTER AT 655 PM CDT
  TENAHA AT 705 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN EASTERN TEXAS
UNTIL 730 PM CDT.

LAT...LON 3180 9444 3167 9428 3187 9398 3197 9419

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:45 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, May 26, 2:45 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT SUN MAY 26 2002

SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND EAST OF INTERSTATE 30
OVER MOSTLY SOUTHWEST ARKANSAS AND EXTREME NORTHWEST LOUISIANA. THE
ACTIVITY PROBABLY INTENSIFIED WITH DAYTIME HEATING AHEAD OF THE
ACTIVITY AS IT MOVED OUT OF OKLAHOMA INTO SOUTHWEST ARKANSAS.

LATEST RUC INDICATES ACTIVITY MAY INCREASE LATE THIS AFTERNOON OVER
EXTREME SOUTHERN ARKANSAS AND NORTH LOUISIANA WITH INCREASING LIFT.
SEVERAL VORTICITY MAXIMUMS WILL MOVE ACROSS THE AREA THROUGH THE
EVENING. WEAK SURFACE LOW MAY BE DEVELOPING AS WELL. SPC HINTS AT
AREA OF THUNDERSTORMS TO MOVE SOUTHEAST AS WELL INTO NORTH
LOUISIANA. WILL DECIDE AT LAST MINUTE TO ADD SEVERE OR NOT TO ZONES
IN SOUTHERN ARKANSAS AND NORTH LOUISIANA.

LONGER RANGE INDICATES RIDGING TO BUILD NORTH MONDAY AND DECREASE
CHANCE OF THUNDERSTORMS AS TROUGH ALONG CALIFORNIA COAST MOVES INTO
THE DESERT SOUTHWEST. ANOTHER SHORTWAVE TROUGH MOVES INTO THE
CENTRAL PLAINS TUESDAY. WEAK UPPER LOW FORMS OVER OKLAHOMA WEDNESDAY
AND SLOWLY MOVES SOUTH DISSIPATING BY FRIDAY. WILL KEEP CHANCE OF
RAIN WEDNESDAY THROUGH FRIDAY. WEATHER SHOULD IMPROVE ON THE WEEKEND
AS RIDGE BUILDS BACK IN FROM THE WEST.

TEMPERATURES SHOULD CONTINUE TO REACH THE UPPER 80S TO NEAR 90
DURING THE DAY AND MID 60S TO NEAR 70 AT NIGHT. SLIGHTLY COOLER
READINGS WEDNESDAY THROUGH FRIDAY WITH MORE CLOUD COVER.

9

PRELIMS...
SHV  068/088/067/089 3101
MLU  067/088/067/088 3111
TXK  067/087/067/087 4212
TYR  069/088/068/087 2102
LFK  069/090/068/088 2111

.SHV...NONE.

In the hours before

Local storm report, May 26, 2:50 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
250 PM CDT SUN MAY 26 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0240 PM    RODESSA                   LA   1.00 INCH HAIL
05/26/02   CADDO                          REPORTED BY LAW
                                          ENFORCEMENT

22
Local storm report, May 26, 3:45 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
345 PM CDT SUN MAY 26 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    VIVIAN                    LA   .75 INCH HAIL
05/26/02   CADDO                          REPORTED BY LAW
                                          ENFORCEMENT.

0333 PM    TEXARKANA                 TX   .75 INCH HAIL
05/26/02   BOWIE                          REPORTED BY EMERGENCY
                                          MANAGER.

22
Local storm report, May 26, 4:25 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
425 PM CDT SUN MAY 26 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0215 PM    PRESCOTT                  AR   .75 INCH HAIL
05/26/02   NEVADA                         REPORTED BY LAW
                                          ENFORCEMENT.

0325 PM    TEXARKANA                 AR   .75 INCH HAIL
05/26/02   MILLER                         REPORTED BY LAW
                                          ENFORCEMENT.

0330 PM    10 NW MAGNOLIA            AR   WIND DAMAGE
05/26/02   COLUMBIA                       TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0410 PM    OIL CITY                  LA   1.00 INCH HAIL
05/26/02   CADDO                          REPORTED BY LAW
                                          ENFORCEMENT.

22
Local storm report, May 26, 6:10 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
610 PM CDT SUN MAY 26 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0428 PM    BLANCHARD                 LA   .75 INCH HAIL
05/26/02   CADDO                          REPORTED BY OFF DUTY NWS
                                          EMPLOYEE.

0430 PM    MOORINGSPORT              LA   .75 INCH HAIL
05/26/02   CADDO                          REPORTED BY BROADCAST
                                          MEDIA.

0455 PM    2 S OIL CITY              LA   WIND DAMAGE
05/26/02   CADDO                          TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0510 PM    8 NE FARMERVILLE          LA   WIND DAMAGE
05/26/02   UNION                          TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0545 PM    5 S DOYLINE               LA   .88 INCH HAIL
05/26/02   WEBSTER                        HAIL FELL IN THE LAKE
                                          BISTINEAU STATE PARK.
                                          REPORTED BY PARKS SERVICE.

0545 PM    5 S DOYLINE               LA   WIND DAMAGE
05/26/02   WEBSTER                        TREES DOWN ACROSS LAKE
                                          BISTINEAU STATE PARK.
                                          REPORTED BY PARKS SERVICE.

22

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:30 PM CDTSevere Thunderstorm WarningSHVBowie60 min
May 26, 4:57 PM CDTSevere Thunderstorm WarningSHVCass63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.